Kentucky, 2004

Hail and Damaging Winds in Kentucky, July 13 to 14, 2004

July 13 to 14, 2004 · NWS LMK · 61 events in 41 counties and zones

54 thunderstorm wind, 7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$960,000
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 13, 1:30 PM EST, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 13, 1:30 PM EST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT TUE JUL 13 2004

.SHORT TERM...(TNGT THROUGH FRI).

FOCUS ON POTENTIAL SEVERE EVENT TONIGHT.

SPC HAS OUTLOOKED OUR NRN FA WITH A MODERATE RISK WITH A SLGT RISK
IN THE S. EXPECT STRONG TO SEVERE LINEAR MCS TO DEVELOP UPSTREAM
ACRS UPR OH/MSP VLYS AHEAD OF STRONG SHRT WV TROF MOVG TOWARD LOWER
GREAT LAKES. ONE LIKELY TORNADIC SUPERCELL HAS DEVELOPED IN NRN IL
ATTM FED BY EXTREME INSTAB/LOW LVL MSTR (CAPES IN EXCESS OF
5000/LIFTED INDICES OF -15 AND DEWPOINTS NEAR 80.) FORWARD
PROPAGATING MCS SHUD BE IN THE MATURE/POSSIBLY WEAKENING PHASE OF
ITS EVOLUTION LATE TNGT WITH A LEADING SQUALL LINE/TRAILING
STRATIFORM DYNAMIC SYS WITH WIDESPREAD DAMAGING WINDS AND AS NOTED
BY SPC (BOWHEAD TORNADOES...I.E., POSSIBLE TORNADOES JUST POLEWARD
OF THE BOW APEX).

TIMING OF MCS AND WESTWARD EXTENT IN QUESTION. STORMS SHOULD MOVE
RAPIDLY SEWD THIS EVENING WITH INCRSG/DEEPENING NWWD FLO...FASTER
THAN MODELS...THINKING IS ARND SUNSET ACROSS OUR SRN INDIANA
COUNTIES AND PERHAPS ARND MIDNIGHT IN OUR SERN COUNTIES. WILL LEAVE
HIEST POPS (50)IN THE BLUEGRASS REGION (LEX) AND 40 ELSEWHR.

EARLY WED MORNING STORMS MAY STILL BE ONGOING ACRS OUR SRN FA AHEAD
OF CDFNT PROGGED INTO CNTRL KY 12 UTC WED. MUCH DRIER AMS IN WAKE OF
FRONT OVERSPREADS OUR FA FROM LATE WED MRNG ON INTO FRI AS CURRENT
RIDGE OVER THE NRN PLAINS SLIDES SEWD.

.EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)...

NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN IN THE EXTENDED.
UPPER LEVEL PATTERN WILL BE CHARACTERIZED BY A DEEP PERSISTENT TROF
IN THE EAST THAT WILL BE CONTINUOUSLY REINFORCED BY SMALLER H5 WAVES
ROTATING THROUGH.  WITH RESPECT TO THE POSITION OF THE H5
TROF...WELL BE IN NORTHWEST FLOW THROUGHOUT THE PERIOD.  MAIN
FORECAST FEATURES WILL BE THESE INDIVIDUAL SMALLER H5 WAVES THAT
TRAVEL WITHIN THE MEAN FLOW. THE FIRST OF THESE IS FORECAST TO
IMPACT THE AREA ON SATURDAY.  THUS...HAVE GONE AHEAD AND RAISED POPS
SLIGHTLY FOR SATURDAY AND WILL CONTINUE LOW CHC POPS FOR SUNDAY.
AFTER THAT...UPPER LEVEL RIDGING BUILDS EASTWARD AND SFC HIGH
PRESSURE MOVES IN.  THIS WILL RESULT IN PARTLY SUNNY AND SLIGHTLY
COOLER CONDITIONS FOR MON/TUE.  AS FOR TEMPERATURES...00Z
OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH 00Z GFS ENSEMBLE
MEANS...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO TEMPS.

&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&

KIRKPATRICK/JARVIS
Hazardous weather outlook, Jul 13, 5:20 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 PM EDT TUE JUL 13 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
620 PM EDT (520 PM CDT) TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE
STORMS ACROSS MOST OF THE OUTLOOK AREA. A COMPLEX OF POTENTIALLY
SEVERE STORMS WILL DROP INTO SOUTHERN INDIANA AFTER 7 PM EDT (6 PM
EST/CDT)...AND MOVE RAPIDLY SOUTH OF THE OHIO RIVER AND INTO CENTRAL
KENTUCKY AFTER 8 PM EDT. DAMAGING THUNDERSTORM WINDS ARE THE PRIMARY
THREAT...WITH A POSSIBILITY OF TORNADOES AND LARGE HAIL ALSO.

SINCE THE BEST CHANCES FOR SEVERE STORMS WILL BE AT NIGHT, HAVE YOUR
NOAA WEATHER RADIO READY TO WAKE YOU UP IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CHANCE FOR THUNDERSTORMS EXISTS WEDNESDAY MORNING AND AGAIN ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL BE REQUIRED THIS EVENING ACROSS THE OUTLOOK
AREA. IN ADDITION...LAW ENFORCEMENT AND EMERGENCY MANAGEMENT ARE
REQUESTED TO RELAY REPORTS TO NWS LOUISVILLE.

JB

In the hours before

Local storm report, Jul 13, 6:32 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     JASPER                  38.39N 86.94W
07/13/2004  70MPH            DUBOIS             IN   AMATEUR RADIO

            WIND GUST TO 70 MPH.

&&

SZAPPANOS
Local storm report, Jul 13, 6:37 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     ORLEANS                 38.66N 86.45W
07/13/2004                   ORANGE             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN.

0735 PM     TSTM WND DMG     ORLEANS                 38.66N 86.45W
07/13/2004                   ORANGE             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN.

&&

SZAPPANOS
Local storm report, Jul 13, 6:52 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     MILLTOWN                38.34N 86.27W
07/13/2004                   CRAWFORD           IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

SZAPPANOS
Local storm report, Jul 13, 6:54 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     SIBERIA                 38.23N 86.73W
07/13/2004                   PERRY              IN   AMATEUR RADIO

            NUMEROUS TREES AND TREE LIMBS DOWN. WIND GUST TO 65 MPH.

&&

SZAPPANOS
Local storm report, Jul 13, 6:55 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     SALEM                   38.60N 86.10W
07/13/2004                   WASHINGTON         IN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE.

&&

SZAPPANOS
Local storm report, Jul 13, 7:13 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
07/13/2004                   PERRY              IN   EMERGENCY MNGR

            TREES DOWN.

&&

SZAPPANOS

The radar

The Louisville radar (KLVX), 51 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

54 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Breckinridge

When
July 13, 7:16 PM EST
Where
Breckinridge County, Countywide
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
38.050, -85.367

Trees and power lines were blown down. Unspecified structural damage was also reported.

Thunderstorm Wind, Meade

When
July 13, 7:19 PM EST
Where
Meade County, Brandenburg
Measured
55 kt (63 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.217, -86.217

Power lines were blown down.

Thunderstorm Wind, Meade

When
July 13, 7:20 PM EST
Where
Meade County, Doe Vly Estates
Measured
65 kt (75 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.817, -85.383

Numerous trees were downed. Docks were damaged, and boats were missing on Doe Valley Lake.

Thunderstorm Wind, Hancock

When
July 13, 7:21 PM EST
Where
Hancock County, Lewisport
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.133, -85.067

Numerous trees and power lines were blown down.

Thunderstorm Wind, Trimble

When
July 13, 7:30 PM EST
Where
Trimble County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.750, -86.567

Trees and power lines were downed.

Thunderstorm Wind, Grayson

When
July 13, 7:30 PM EST
Where
Grayson County, Leitchfield
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.983, -86.433

Trees and power lines were downed.

Thunderstorm Wind, Henry

When
July 13, 7:35 PM EST
Where
Henry County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.950, -85.967

Trees and power lines were downed.

Thunderstorm Wind, Oldham

When
July 13, 7:38 PM EST
Where
Oldham County, 2 mi N of La Grange
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
36.800, -86.183

The chimney of a house was blown off.

Thunderstorm Wind, Bullitt

When
July 13, 7:39 PM EST
Where
Bullitt County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.667, -85.950

Trees and power lines were downed.

Thunderstorm Wind, Jefferson

When
July 13, 7:39 PM EST
Where
Jefferson County, Louisville Arpt
Measured
52 kt (60 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
36.983, -85.633

Thunderstorm Wind, Hardin

When
July 13, 7:40 PM EST
Where
Hardin County, Ft Knox
Measured
64 kt (74 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
38.017, -84.983

A 74 mph wind gust was measured at Godman Army Airfield.

Thunderstorm Wind, Hancock

When
July 13, 7:40 PM EST
Where
Hancock County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.350, -85.317

Trees and power lines were downed.

Thunderstorm Wind, Jefferson

When
July 13, 7:40 PM EST
Where
Jefferson County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
37.700, -85.867

Louisville Gas and Electric Company reported the most power line damage due to storms since the 1974 tornado outbreak. Over 100,000 customers were without electricity following the severe thunderstorms.

Thunderstorm Wind, Ohio

When
July 13, 7:40 PM EST
Where
Ohio County, Beaver Dam
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.567, -85.250

Numerous trees were blown down.

Thunderstorm Wind, Bullitt

When
July 13, 7:45 PM EST
Where
Bullitt County, Shepherdsville
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
37.817, -84.933

Trees were blown down. The roof was blown off a house.

Thunderstorm Wind, Henry

When
July 13, 7:45 PM EST
Where
Henry County, Smithfield
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.717, -86.567

Trees were downed.

Thunderstorm Wind, Butler

When
July 13, 7:47 PM EST
Where
Butler County, Morgantown
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.717, -85.733

Trees and power lines were blown down.

Hail, Shelby

When
July 13, 7:50 PM EST
Where
Shelby County, 3 mi N of Shelbyville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
38.200, -84.850

Thunderstorm Wind, Hart

When
July 13, 7:54 PM EST
Where
Hart County, Priceville
Measured
65 kt (75 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.050, -84.500

Trees were blown down. A spotter estimated a 75 mph wind gust.

Thunderstorm Wind, Larue

When
July 13, 7:55 PM EST
Where
Larue County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
38.017, -84.750

Trees and power lines were blown down. Unspecified structural damage was reported.

Thunderstorm Wind, Shelby

When
July 13, 7:56 PM EST
Where
Shelby County, 1 mi S of Shelbyville
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.667, -86.850

Numerous trees were blown down.

Thunderstorm Wind, Nelson

When
July 13, 8:00 PM EST
Where
Nelson County, Bardstown
Measured
61 kt (70 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.050, -84.500

An off duty NWS employee estimated a 70 mph wind gust.

Thunderstorm Wind, Warren

When
July 13, 8:00 PM EST
Where
Warren County, 10 mi N of Bowling Green
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.783, -85.367

Trees were downed.

Thunderstorm Wind, Spencer

When
July 13, 8:00 PM EST
Where
Spencer County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
37.317, -84.950

Trees and power lines were blown down. Unspecified structural damage was reported.

Thunderstorm Wind, Edmonson

When
July 13, 8:00 PM EST
Where
Edmonson County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.983, -85.050

Trees and power lines were blown down.

Thunderstorm Wind, Nelson

When
July 13, 8:05 PM EST
Where
Nelson County, 5 mi E of Bardstown
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.683, -85.133

Trees were blown down. A spotter estimated a 70 mph wind gust.

Thunderstorm Wind, Shelby

When
July 13, 8:05 PM EST
Where
Shelby County, Waddy
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.617, -84.583

Trees were blown down.

Thunderstorm Wind, Simpson

When
July 13, 8:14 PM EST
Where
Simpson County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.533, -84.667

Trees and power lines were blown down.

Thunderstorm Wind, Warren

When
July 13, 8:15 PM EST
Where
Warren County, Bowling Green
Measured
73 kt (84 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
37.867, -84.467

An 84 mph wind gust was measured at the Environmental Science Building at Western Kentucky University.

Thunderstorm Wind, Barren

When
July 13, 8:15 PM EST
Where
Barren County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
37.867, -84.567

Trees and power lines were blown down countywide. There was some unspecified structural damage in Cave City.

Thunderstorm Wind, Allen

When
July 13, 8:19 PM EST
Where
Allen County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.983, -84.183

Trees and power lines were blown down.

Thunderstorm Wind, Hardin

When
July 13, 8:20 PM EST
Where
Hardin County, Cecilia
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
EMERGENCY MANAGER
Coordinates
37.717, -84.300

Numerous trees were blown down, some were blown on to mobile homes. Power lines were downed. A cell tower was blown over.

Thunderstorm Wind, Metcalfe

When
July 13, 8:20 PM EST
Where
Metcalfe County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.000, -86.167

Trees and power lines were blown down.

Thunderstorm Wind, Anderson

When
July 13, 8:22 PM EST
Where
Anderson County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.700, -85.867

Trees and power lines were blown down.

Thunderstorm Wind, Taylor

When
July 13, 8:24 PM EST
Where
Taylor County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.683, -85.833

Trees and power lines were blown down.

Thunderstorm Wind, Hardin

When
July 13, 8:25 PM EST
Where
Hardin County, Elizabeth Town
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.700, -85.867

A trained spotter estimated a 70 mph wind gust.

Thunderstorm Wind, Marion

When
July 13, 8:30 PM EST
Where
Marion County, Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.750, -86.033

Trees were downed.

Thunderstorm Wind, Mercer

When
July 13, 8:35 PM EST
Where
Mercer County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.383, -85.433

Trees and power lines were blown down.

Thunderstorm Wind, Simpson

When
July 13, 8:35 PM EST
Where
Simpson County, Franklin
Measured
70 kt (81 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.800, -86.400

A spotter estimated an 80 mph wind gust.

Thunderstorm Wind, Monroe

When
July 13, 8:38 PM EST
Where
Monroe County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.000, -86.167

Trees and power lines were blown down.

Thunderstorm Wind, Franklin

When
July 13, 8:40 PM EST
Where
Franklin County, Frankfort
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.000, -86.100

Trees were down along Highway 460.

Thunderstorm Wind, Fayette

When
July 13, 8:40 PM EST
Where
Fayette County, Lexington
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
37.933, -86.900

The roof on a tobacco warehouse was peeled back.

Thunderstorm Wind, Woodford

When
July 13, 8:40 PM EST
Where
Woodford County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.617, -85.333

Trees and power lines were blown down.

Thunderstorm Wind, Logan

When
July 13, 8:40 PM EST
Where
Logan County, Adairville
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.483, -86.300

A spotter estimated a 60 mph wind gust.

Thunderstorm Wind, Fayette

When
July 13, 8:40 PM EST
Where
Fayette County, Lexington
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
BROADCAST MEDIA
Coordinates
38.450, -85.117

The roof was blown off a barn.

Thunderstorm Wind, Cumberland

When
July 13, 8:52 PM EST
Where
Cumberland County, Countywide
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
38.433, -85.383

Roofs were blown off buildings in the city of Burkesville. Trees were downed countywide.

Thunderstorm Wind, Casey

When
July 13, 8:52 PM EST
Where
Casey County, Liberty
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
37.967, -85.667

Two porches were blown away.

Thunderstorm Wind, Russell

When
July 13, 8:58 PM EST
Where
Russell County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.183, -85.733

Trees and power lines were blown down.

Thunderstorm Wind, Clinton

When
July 13, 9:05 PM EST
Where
Clinton County, Albany
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.900, -85.967

Trees were down on Highway 127 at Highway 90.

Thunderstorm Wind, Garrard

When
July 13, 9:06 PM EST
Where
Garrard County, Lancaster
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.833, -86.750

Trees and power lines were blown down.

Thunderstorm Wind, Lincoln

When
July 13, 9:09 PM EST
Where
Lincoln County, Stanford
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
38.200, -85.650

Trees and power lines were blown down. A tree limb was blown on to a police cruiser.

Thunderstorm Wind, Jessamine

When
July 13, 9:20 PM EST
Where
Jessamine County, 5 mi E of Nicholasville
Measured
57 kt (66 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.400, -86.883

The public reported an estimated 65 mph wind gust.

Thunderstorm Wind, Jessamine

When
July 13, 9:25 PM EST
Where
Jessamine County, Nicholasville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.983, -85.717

Several trees were downed.

Thunderstorm Wind, Clark

When
July 13, 9:38 PM EST
Where
Clark County, Winchester
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.383, -85.250

Four roads were blocked by downed trees.

Thunderstorm Wind, Madison

When
July 13, 10:00 PM EST
Where
Madison County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.217, -86.700

Trees were blown down.

Hail, Meade

When
July 13, 11:10 PM EST
Where
Meade County, Brandenburg
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.267, -85.233

Hail, Hardin

When
July 13, 11:53 PM EST
Where
Hardin County, Elizabeth Town
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.367, -85.983

Hail, Hardin

When
July 13, 11:53 PM EST
Where
Hardin County, 2 mi SE of Elizabeth Town
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.550, -85.733

Hail, Hardin

When
July 13, 11:55 PM EST
Where
Hardin County, Elizabeth Town
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.200, -85.233

Hail, Oldham

When
July 14, 12:45 AM EST
Where
Oldham County, Buckner
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.133, -86.433

Hail, Allen

When
July 14, 1:10 AM EST
Where
Allen County, 8 mi E of Scottsville
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.817, -85.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416536, 5416537, 5416606, 5416607, 5416608, 5416609, 5416610, 5416611, 5416612, 5416613, 5416614, 5416615, 5416616, 5416617, 5416618, 5416619, 5416620, 5416621, 5416622, 5416623, 5416624, 5416742, 5416743, 5416839, 5416840, 5416841, 5416842, 5416843, 5416844, 5416845, 5416846, 5416847, 5416848, 5416849, 5416850, 5416851, 5416852, 5416853, 5416854, 5416855, and more.